Skip to main content

Woman taking Aubagio develops follicular lymphoma (13/07/17)

A 54-year-old woman with multiple sclerosis (MS) has reportedly developed follicular lymphoma after eight months of therapy with Aubagio, also known as teriflunomide.

This is the first published case of a patient developing this condition while being treated with the drug, but it is not the first confirmed case. At least 10 more cases have so far been reported to pharmacovigilance worldwide, and a further 82 with leflunomide, the parent drug of teriflunomide.

Aubagio is an oral therapy approved for relapsing forms of MS, which has been shown to reduce relapse rate and disability progression. The drug was approved by NICE and made available in the UK back in 2014.

Researchers acknowledged that more than 70,000 patients have been treated with Aubagio as of April 2017, but the association between the drug and a higher risk of lymphoma cannot be excluded.

If you have any concerns regarding this drug, please contact your neurologist or MS nurse who will be able to advise you further.

Source: MS-UK (13/07/17)

Sub button for news stories - NP.jpg

Live Chat Software by Click4Assistance UK